Alert archive / Georgia / Special Weather Statements in 2020

Special Weather Statement, NWS Atlanta, GA

August 5, 2020Glascock County, Georgia

NWS Atlanta, GA issued this special weather statement at Aug 5, 2020, 8:08 PM EDT for Glascock County, Georgia. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 5, 2020, 8:08 PM EDT (00:08 UTC)
Expired
Aug 5, 2020, 8:45 PM EDT
In force
37 min
Issued by
NWS Atlanta, GA
Hail
0.75 in
Wind
40

County Glascock County, GA

The radar

The Robins AFB radar (KJGX), 78 km from the middle of the area, began a volume at 00:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.1 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2020-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 581 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2020-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
581 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
1620 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
58 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted.

103 
WWUS82 KFFC 060008
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
808 PM EDT Wed Aug 5 2020
 
GAZ074>076-060045-
Jefferson GA-Washington GA-Glascock GA-
808 PM EDT Wed Aug 5 2020

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN JEFFERSON...NORTHEASTERN
WASHINGTON AND SOUTHWESTERN GLASCOCK COUNTIES UNTIL 845 PM EDT...

At 808 PM EDT...a strong thunderstorm was centered near Downs, or 8 
miles northeast of Sandersville...moving north at 10 mph.

  HAZARD...Winds up to 40 mph...up to penny sized hail...frequent 
           lightning and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of 
           light...unsecured objects. Heavy rain may cause temporary 
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Sandersville, Davisboro, Edge Hill, Edgehill, Grange and Downs. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3298 8262 3300 8279 3315 8279 3319 8264
      3312 8252
TIME...MOT...LOC 0008Z 197DEG 10KT 3304 8269 

HAIL...0.75IN
WIND...40MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 5, 3:25 PM EDT, 4 hours 43 minutes earlier.

Area forecast discussion, Aug 5, 3:25 PM EDT, 4 hours 43 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
325 PM EDT Wed Aug 5 2020

.SHORT TERM /Tonight through Thursday Night/...

Seeing fairly widespread convection popping up this afternoon, but
overall density of coverage remains somewhat sparse, and intensity
remains limited for now. Morning sounding showed a bit of a mid-
level cap and shallow lapse rates, but strong heating has not had
much trouble overcoming those limitations this afternoon. Still
likely to see some strong storms and cannot rule out a few isolated
damaging wind gusts. Convection expected to wane through the
overnight hours but atmosphere would support an isolated shower or
brief thunderstorm through most of the overnight period. Looks like
a repeat of this pattern tomorrow as the region remains under weak
southwesterly upper flow pattern with ample moisture and moderate
instability by midday with good surface heating.

20

.LONG TERM /Friday through Wednesday/...

Fairly typical summertime pattern for the extended portion of the
forecast.

An old frontal boundary across south-central/south GA will remain
nearly stationary through the weekend. This boundary may begin
pushing northward early next week, before dissipating. Near normal
temps/humidity for this time of year will lead to the
afternoon/evening development of showers and thunderstorms. The old
frontal boundary may provide for some focus, providing for slightly
higher pops in it's vicinity.

NListemaa

&&

.AVIATION...
18Z Update...

VFR conditions will predominate across the forecast area for the
majority of the forecast period outside of isolated to scattered
convection. Areas of localized MVFR or lower conditions are possible
between 06Z and 14Z, with KAHN, KMCN, KCSG most likely TAF sites to
see some brief impacts. Winds will be mostly south to west 4-8kt
this afternoon, becoming light southeast to east after 00Z then
transition back to south to west 4-8kt after 14Z tomorrow. Scattered
afternoon and evening convection should peak in coverage around 21-
23Z then diminish to isolated at most after 02Z.

//ATL Confidence...18Z Update...

Medium to high.

20

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          71  89  71  92 /  30  50  40  30
Atlanta         73  88  73  92 /  30  40  30  30
Blairsville     64  81  64  84 /  30  50  40  40
Cartersville    69  88  71  92 /  30  40  30  20
Columbus        73  95  73  96 /  20  30  30  30
Gainesville     71  86  70  90 /  30  50  40  30
Macon           71  94  72  95 /  30  40  30  30
Rome            69  88  69  93 /  30  40  30  20
Peachtree City  70  90  72  92 /  30  40  30  30
Vidalia         73  94  74  94 /  40  50  40  40

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...20
LONG TERM....NListemaa
AVIATION...20
Hazardous weather outlook, Aug 5, 10:04 AM EDT, 10 hours 4 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1004 AM EDT Wed Aug 5 2020

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-061015-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1004 AM EDT Wed Aug 5 2020

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

Scattered thunderstorms are expected across north and central
Georgia this afternoon and evening, mainly between 3 PM and 9 PM.
A few storms may become strong to briefly severe. Damaging wind
gusts, hail, frequent lightning, and locally heavy rainfall will
be possible with any severe storms that occur.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...

Scattered thunderstorms are possible each day from Thursday through
Tuesday, mainly in the afternoon and evening hours. A few storms
each day could become strong to briefly severe, capable of
producing damaging wind gusts, frequent lightning, and locally
heavy rainfall.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

In the hours before

Special weather statement, Aug 5, 5:37 PM EDT, 2 hours 31 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
537 PM EDT Wed Aug 5 2020

GAZ086-052215-
Emanuel GA-
537 PM EDT Wed Aug 5 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN EMANUEL COUNTY UNTIL
615 PM EDT...

At 537 PM EDT...a strong thunderstorm was centered near Stillmore,
or 8 miles northwest of Metter...moving northeast at 10 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Twin City, Stillmore and George L Smith State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3252 8215 3248 8218 3243 8219 3239 8222
      3241 8225 3259 8219 3256 8209
TIME...MOT...LOC 2137Z 206DEG 8KT 3245 8219

WIND...40MPH
Special weather statement, Aug 5, 5:49 PM EDT, 2 hours 19 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
549 PM EDT Wed Aug 5 2020

GAZ041-042-052215-
Haralson GA-Carroll GA-
549 PM EDT Wed Aug 5 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HARALSON AND
NORTHERN CARROLL COUNTIES UNTIL 615 PM EDT...

At 549 PM EDT...a strong thunderstorm was centered 2 miles east of
Bremen, or 8 miles north of Carrollton...moving north at 10 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Villa Rica, Bremen and Temple.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3366 8507 3369 8514 3380 8513 3380 8504
      3374 8495
TIME...MOT...LOC 2149Z 201DEG 7KT 3370 8510

WIND...40MPH
Special weather statement, Aug 5, 6:09 PM EDT, 1 hour 59 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
609 PM EDT Wed Aug 5 2020

GAZ049-052245-
Morgan GA-
609 PM EDT Wed Aug 5 2020

...SIGNIFICANT WEATHER ADVISORY FOR MORGAN COUNTY UNTIL 645 PM EDT...

At 609 PM EDT...a strong thunderstorm was centered near
Madison...moving north at 10 mph.

  HAZARD...40 to 50 mph wind...up to penny sized hail...frequent
           cloud to ground lightning and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Madison and Apalachee.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3353 8344 3356 8355 3370 8355 3371 8344
      3366 8337 3362 8336 3361 8335 3360 8335
      3360 8334 3359 8334
TIME...MOT...LOC 2209Z 201DEG 7KT 3358 8351

HAIL...0.75IN
WIND...50MPH
Local storm report, Aug 5, 6:29 PM EDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
629 PM EDT WED AUG 05 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     TSTM WND DMG     1 NNE MCKIBBEN          33.29N  84.04W
08/05/2020                   BUTTS              GA   EMERGENCY MNGR

            APPROX HALF A DOZEN TREES REPORTED DOWN IN SW BUTTS
            COUNTY, JUST EAST OF I-75. SEVERAL OF THE TREES WERE
            LARGE OAKS DOWNED ACROSS ROADWAYS.

&&

EVENT NUMBER FFC2001058

THIEM
Special weather statement, Aug 5, 7:50 PM EDT, 18 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
750 PM EDT Wed Aug 5 2020

GAZ074-076-060015-
Jefferson GA-Washington GA-
750 PM EDT Wed Aug 5 2020

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN JEFFERSON AND WASHINGTON
COUNTIES UNTIL 815 PM EDT...

At 750 PM EDT...a strong thunderstorm was centered near Tennille, or
3 miles south of Sandersville...moving north at 15 mph.

  HAZARD...40 to 50 mph wind...up to penny sized hail...frequent
           cloud to ground lightning and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Sandersville, Davisboro, Tennille, Riddleville and Downs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3284 8279 3290 8291 3306 8290 3310 8272
      3306 8253 3287 8258
TIME...MOT...LOC 2350Z 201DEG 11KT 3290 8282

HAIL...0.75IN
WIND...50MPH
Special weather statement, Aug 5, 8:08 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
808 PM EDT Wed Aug 5 2020

GAZ074>076-060045-
Jefferson GA-Washington GA-Glascock GA-
808 PM EDT Wed Aug 5 2020

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN JEFFERSON...NORTHEASTERN
WASHINGTON AND SOUTHWESTERN GLASCOCK COUNTIES UNTIL 845 PM EDT...

At 808 PM EDT...a strong thunderstorm was centered near Downs, or 8
miles northeast of Sandersville...moving north at 10 mph.

  HAZARD...Winds up to 40 mph...up to penny sized hail...frequent
           lightning and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Sandersville, Davisboro, Edge Hill, Edgehill, Grange and Downs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3298 8262 3300 8279 3315 8279 3319 8264
      3312 8252
TIME...MOT...LOC 0008Z 197DEG 10KT 3304 8269

HAIL...0.75IN
WIND...40MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 5, 8:44 PM EDTSpecial Weather StatementFFCJefferson31 min
Aug 5, 9:16 PM EDTSpecial Weather StatementFFCTreutlen29 min
Aug 5, 9:20 PM EDTSevere Thunderstorm WarningFFCJefferson40 min
Aug 5, 9:39 PM EDTSpecial Weather StatementFFCToombs36 min
Aug 5, 10:33 PM EDTSpecial Weather StatementFFCTreutlen27 min
Aug 5, 11:07 PM EDTSpecial Weather StatementFFCEmanuel, Montgomery68 min
Aug 6, 12:20 PM EDTSpecial Weather StatementFFCFannin10 min
Aug 6, 1:28 PM EDTSpecial Weather StatementFFCUnion17 min
Aug 6, 1:47 PM EDTSpecial Weather StatementFFCUnion28 min
Aug 6, 3:03 PM EDTSpecial Weather StatementFFCChattooga27 min
Aug 6, 3:19 PM EDTSpecial Weather StatementFFCChattooga, Gordon26 min
Aug 6, 3:44 PM EDTSpecial Weather StatementFFCGordon31 min
Aug 6, 3:52 PM EDTSpecial Weather StatementFFCGordon23 min
Aug 6, 3:55 PM EDTSevere Thunderstorm WarningFFCMurray, Whitfield50 min
Aug 6, 4:34 PM EDTSpecial Weather StatementFFCDade26 min
Aug 6, 4:45 PM EDTSpecial Weather StatementFFCCatoosa30 min
Aug 6, 5:03 PM EDTSpecial Weather StatementFFCMurray12 min
Aug 6, 5:44 PM EDTSpecial Weather StatementFFCCherokee16 min
Aug 6, 5:52 PM EDTSevere Thunderstorm WarningFFCCherokee38 min
Aug 6, 6:09 PM EDTSpecial Weather StatementFFCJefferson36 min
Aug 6, 6:25 PM EDTSpecial Weather StatementFFCPutnam35 min
Aug 6, 6:30 PM EDTSpecial Weather StatementFFCForsyth30 min
Aug 6, 6:37 PM EDTSpecial Weather StatementFFCJohnson23 min
Aug 6, 6:40 PM EDTSpecial Weather StatementFFCNewton35 min
Aug 6, 7:00 PM EDTSpecial Weather StatementFFCForsyth30 min
Aug 6, 7:04 PM EDTSpecial Weather StatementFFCJefferson26 min
Aug 6, 7:31 PM EDTSpecial Weather StatementFFCForsyth29 min
Aug 6, 7:42 PM EDTSpecial Weather StatementFFCMorgan33 min
Aug 6, 7:57 PM EDTSpecial Weather StatementFFCGlascock18 min

Nearby

Special Weather Statements in Georgia, 2020Every special weather statement in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.